Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 31, NWS Cleveland, OH

May 7, 2004Ottawa County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 7, 2004, 7:07 AM EDT for Ottawa County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2004, 7:07 AM EDT (11:07 UTC)
Expired
May 7, 2004, 8:00 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ottawa County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2004-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2004-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WUUS51 KCLE 071107
SVRCLE
OHC123-071200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
707 AM EDT FRI MAY 7 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO...

* UNTIL 800 AM EDT

* AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GENOA...OR ABOUT 8 MILES
  SOUTHEAST OF TOLEDO...MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GENOA
  OAK HARBOR
  PORT CLINTON

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4155 8288 4159 8284 4155 8279 4154 8271
          4150 8271 4149 8296 4146 8299 4146 8319
          4152 8340 4162 8341 4162 8312 4156 8301

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:53 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 7, 2:53 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
253 AM EDT FRI MAY 7 2004

.DISCUSSION...
NOT A GREAT DEAL OF TIME FOR A DISCUSSION THIS MORNING WITH THE
TSTMS OVER THE AREA. BIG FORECAST QUESTION FOR TODAY CONTINUES TO BE
THE FRONTAL POSITION AND MOVEMENT. THE POSITION OF THIS FRONT WILL
BE VERY IMPORTANT OVER THE NEXT COUPLE OF DAYS.

FRONT IS CURRENTLY OVER EXTREME NRN OH SLOWLY MOVING S. WILL NEED
CARRY SCT TSRA ACROSS THE BOARD WITH CONVECTION STILL BACK IN SRN
LOWER MI. FRONT SHOULD STALL OUT OVER CENTRAL/SRN OHIO THIS MORNING
AS IT BECOMES PARALLEL TO THE MEAN FLOW. THIS WILL ALLOW LOW LVL
RIDGING TO NOSE INTO THE AREA TODAY. TODAY COULD ACTUALLY END UP
BEING MOSTLY SUNNY ACROSS THE NORTH WITH AREAS NORTH OF FLINT
CURRENTLY CLEARING OUT. IN FACT...ETA BUFKIT PROFILES SHOW DECENT
DRYING IN THE LOW-MID LVLS TODAY. HOWEVER...WITH THE FRONT IN
PROXIMITY...CANNOT RULE OUT SOME MID CLDS. THUS...WILL EVENTUALLY GO
PTCLDY FOR THE NORTH AFTER THE MORNING CONVECTION. THE FAR SOUTHERN
AREAS A LITTLE MORE DIFFICULT WITH THE FRONT BEING CLOSE BY. SINCE
THERE CONTINUES TO BE CONVECTION NORTH OF THE FRONT OVER FAR SRN
LOWER MICH...WILL NEED TO CARRY POPS ALL DAY ALONG AND S OF US-30.
PLUS...THE MCS THAT IS CURRENTLY DEVELOPING OVER NRN IL MAY RIDE
ALONG THE FRONT AND MOVE THRU THE SRN AREA TODAY AS WELL.

FRONT WILL TRY TO MOVE BACK N AS A WARM FRONT TONIGHT. MODELS ARE A
LITTLE SLOWER WITH THE NWD MOVEMENT...WHICH MAKES SENSE GIVEN THE
COOL NLY FLOW AND STRONG HIGH TO THE NORTH. NONETHELESS...BOTH
MODELS SHOW THE FRONT MOVING THRU THE ENTIRE CWFA BY SAT AFTN.
NEITHER MODEL SHOWS GREAT AMT OF QPF WITH THE FRONT AS IT MOVES BACK
N TONIGHT...AND THERE IS REALLY NOT MUCH IN THE WAY OF UPR DYNAMICS
TO WORK WITH.  WILL NEED TO CONTINUE WITH CHC POPS OVER THE
ENTIRE CWFA SAT THOUGH AS THE MODELS DO SHOW INSTABILITY IN THE WARM
SECTOR WITHOUT MUCH CAP. PLUS...THE GFS SUGGESTS THE FRONT MIGHT
MOVE BACK SOUTH LATE IN THE AFTN. POPS WILL BE LOW OVER THE SOUTH
WHERE THEY WILL BE FARTHEST FROM THE FRONT.

RIGHT NOW...IT LOOKS LIKE THE BEST MCS ACTIVITY THRU THE WKND WILL
STAY N AND W OF THE AREA...AS THE BEST LOW LVL JET AND THETA-E
RIDGING STAYS W. IN FACT...THE AREA STAYS UNDER A THETA-E MIN FOR
MUCH OF THE WKND.

NO MAJOR CHANGES BEYOND SUNDAY. COLD FROPA SUN AFTN INTO EVENING
SHOULD CAUSE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. TEMPS AT
LEAST IN THE UPR 70S ARE POSSIBLE SUNDAY IF CLDS HOLD OFF AND WE
STAY IN THE WARM SECTOR AS THE ETA SHOWS 850MB TEMPS RISING TO +16C.
WILL GO A LITTLE WARMER THAN GUIDANCE ON SUNDAY.

ZONES WILL BE OUT BY 315 AM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SEVERE THUNDERSTORM WATCH UNTIL 4 AM.
PA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM.

&&

MRD
Hazardous weather outlook, May 7, 6:00 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT FRI MAY 7 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
600 AM EDT FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE
AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS MORNING AS A COLD FRONT MOVES INTO SOUTHERN OHIO. THUNDERSTORMS
ARE ALSO POSSIBLE ACROSS THE SOUTHERN PART OF THE REGION THIS
AFTERNOON AS THE FRONT BECOMES STATIONARY OVER EXTREME SOUTHERN
OHIO. THERE IS A SLIGHT RISK THAT A FEW STORMS MAY BECOME SEVERE
TODAY.

THERE CONTINUES TO BE A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MRD

In the hours before

Special weather statement, May 7, 3:09 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EDT FRI MAY 7 2004

OHZ003-006>009-017>019-027>029-070730-
CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LUCAS OH-OTTAWA OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...BOWLING GREEN...BUCYRUS...FINDLAY...
FOSTORIA...FREMONT...MANSFIELD...NORWALK...PORT CLINTON...SANDUSKY...
TIFFIN...TOLEDO AND UPPER SANDUSKY
309 AM EDT FRI MAY 7 2004

SEVERE THUNDESTORM WATCH NUMBER 151 HAS BEEN ALLOWED TO EXPIRE FOR
THE FOLLOWING COUNTIES...

LUCAS...OTTAWA...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...CRAWF
ORD...RICHLAND...HURON AND ERIE.

SCATTERED THUNDRSTORMS CONTINUE TO BE POSSIBLE THIS MORNING AS THE
FRONT MOVES SOUTH OF THE AREA. ISOLATED SEVERE WEATHER IS STILL
POSSIBLE EARLY THIS MORNING...BUT THE COVEREAGE IS NOT EXPECTED TO BE
WIDESPERAD.

MRD
Special weather statement, May 7, 3:09 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EDT FRI MAY 7 2004

OHZ003-006>009-017>019-027>029-070730-
CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LUCAS OH-OTTAWA OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...BOWLING GREEN...BUCYRUS...FINDLAY...
FOSTORIA...FREMONT...MANSFIELD...NORWALK...PORT CLINTON...SANDUSKY...
TIFFIN...TOLEDO AND UPPER SANDUSKY
309 AM EDT FRI MAY 7 2004

SEVERE THUNDERSTORM WATCH NUMBER 151 HAS BEEN ALLOWED TO EXPIRE FOR
THE FOLLOWING COUNTIES...

LUCAS...OTTAWA...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...
CRAWFORD...RICHLAND...HURON AND ERIE.

SCATTERED THUNDERSTORMS CONTINUE TO BE POSSIBLE THIS MORNING AS THE
FRONT MOVES SOUTH OF THE AREA. ISOLATED SEVERE WEATHER IS STILL
POSSIBLE EARLY THIS MORNING...BUT THE COVERAGE IS NOT EXPECTED TO BE
WIDESPREAD.

MRD
Special weather statement, May 7, 4:05 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT FRI MAY 7 2004

OHZ010>014-020>023-030>033-036>038-047-089-PAZ001>003-070830-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CUYAHOGA OH-GEAUGA OH-HOLMES OH-KNOX OH-LAKE OH-LORAIN OH-
MAHONING OH-MARION OH-MEDINA OH-MORROW OH-NORTHERN ERIE PA-
PORTAGE OH-SOUTHERN ERIE PA-STARK OH-SUMMIT OH-TRUMBULL OH-WAYNE OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...CANTON...
CHARDON...CLEVELAND...ELYRIA...ERIE...JEFFERSON...LORAIN...MARION...
MEADVILLE...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON...
PAINESVILLE...RAVENNA...WARREN...WOOSTER AND YOUNGSTOWN
405 AM EDT FRI MAY 7 2004

...SEVERE THUNDERSTORM WATCH NUMBER 152 HAS BEEN ALLOWED TO EXPIRE...

THUNDERSTORMS CONTINUE TO BE POSSIBLE THIS MORNING. ISOLATED SEVERE
STORMS ARE ALSO POSSIBLE THIS MORNING...BUT THE COVERAGE IS NOT
EXPECTED TO BE WIDESPREAD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:52 PM EDTSpecial Marine WarningCLE83 min
May 6, 10:59 PM EDTSpecial Marine WarningCLE2 hr
May 6, 10:59 PM EDTSpecial Marine WarningCLE2 hr
May 7, 12:16 AM EDTSpecial Marine WarningCLE89 min
May 7, 12:16 AM EDTSpecial Marine WarningCLE89 min
May 7, 2:41 AM EDTSpecial Marine WarningCLE94 min
May 7, 2:57 AM EDTSevere Thunderstorm WarningCLELucas48 min
May 7, 7:19 AM EDTSevere Thunderstorm WarningCLEErie, Huron41 min
May 7, 7:27 AM EDTSevere Thunderstorm WarningCLELorain63 min
May 7, 7:30 AM EDTSpecial Marine WarningCLE60 min
May 7, 7:41 AM EDTSevere Thunderstorm WarningCLEMedina64 min
May 7, 8:49 AM EDTSevere Thunderstorm WarningCLEWyandot56 min
May 7, 10:34 AM EDTSevere Thunderstorm WarningCLEKnox56 min
May 7, 12:11 PM EDTSevere Thunderstorm WarningCLEMarion64 min
May 7, 12:24 PM EDTFlash Flood WarningCLEMarion3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.